Health knowledge made personal
Join this community!
› Share page:
Go
Search posts:

Steroids and new symptoms

Posted Jan 11 2009 5:26pm
I hate steroids. Have only had the first infusion and already I'm wired, hot, and the feeding frenzy is fighting to commence. It's 12:00, I'm usually in bed and asleep by 9:00, which means the insomnia is starting as well. I still have 4 more infusions to get through. Going to be a long few days I'm afraid. At least the GI symptoms aren't bad yet. My dog has already given up on me and went to bed, the cat is jumping on and off the bed. I'm sure she's wondering why I won't settle down. Hubby is up on his lap top. (He's a night owl anyway). The good news is...no muscle spasticity...so far...today. Have had three doses of the Neurontin. Hopefully THIS trend will continue. It's been wonderful not to have even the smallest spasm today. Normally my legs are spasming off and on all day. So, I'm taking that as a really good sign. As I said in my earlier blog today it took three sticks to get my IV in (I felt so bad for Tracy, my home health nurse. I'm a REALLY hard stick so I always expect 3 or four tries). It's already itching and bothering me, so I hope I get at least three infusions out of it before it has to be restarted. I still have a weird numbness on the outer part of my right thigh. It extends from about two inches above my knee to about 6 inches below my hip and covers the entire side of my thigh. The skin is numb, but touch is uncomfortable. Strange. At least the right heel numbness seems to have gone away that I was experiencing last week. Having symptoms on my right side (other than the eye and muscle spasticity) is new. Previously all the muscle weakness and numbness has always been on the left. Especially the left leg. I also noticed today that I seem to be having more problems with the left foot. No surprise there considering the left leg and foot have been my biggest problem. I'm having to pay careful attention to how I walk. My gait is definitely off. No difference in the eye yet, but I don't expect to see one. Ibuprofen seems to take care of the eye discomfort so it's more of a nuisance. Heck, MS is a nuisance. Seems like every time I turn around it sends me back into a tail spin. I keep trying to focus on the positive. There are so many other diseases, far worse, that I could have. It was when I lost my hearing. Could have been worse, I could have lost my sight. If I had a choice, I would have chosen deafness over blindness. As I would have chosen MS over ALS. I know I'll get through the next week. It may not be fun, but I will. I'll also get through everything else MS and life will throw my way. Just another step in the journey. Beats the alternative of not having a journey to take. Although, I'd much rather my journey involve a trip to Hawaii instead of the path of MS!
Post a comment
Write a comment:

Related Searches